Page 1 of 4 123 ... LastLast
Results 1 to 10 of 37

Thread: Venlafaxine

  1. #1
    Heaven_Scent
    Guest

    Question Venlafaxine

    Hi Finally had my psych appointment and due to start Venlafaxine next week. What should I expect? Really going to try and stick this one out following no luck with mirtazapine and citalopram. I just want to get better.

  2. #2
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,544
    Venlafaxine is a very effective AD. Like all of them, it has side effects, particularly at first (though these should dial down with time). It's also got a wide range of doses (37.5mg through to 375mg) so finding a dose that works should be doable. The main issues with venlafaxine are particularly strong withdrawal effects when/if coming off them, which means it's a slow process if you need to stop them, and the withdrawal effects can start very quickly so missing even one dose can make you feel pretty rough.

    Bearing all this in mind, I've been on venlafaxine for years and it suits me well

    Take a look at this http://www.dealingwithdepression.co....ew-Venlafaxine
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

  3. The Following User Says Thank You to Paula For This Useful Post:


  4. #3
    Heaven_Scent
    Guest
    Thank you for your reply. Did it help lift your mood and give you some energy? I'm finding I'm so lethargic at the moment and could just sleep all the time.

  5. #4
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,544
    Energy? No, I never have energy but that's down to a combination of factors. It helps keeps me stable, but I'm on several psych meds so it was about getting the right combination for me.
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

  6. #5
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    102,467
    My husband has been fairly recently changed to them after years of high doses of fluoxetine. He just pretty much slept the first weekend he took them, and then after his first increase.. He still gets tired easily, but as he says if that's the only side effect he's going to get then so be it! He's currently the most stable he's been in a while. Although if he misses a dose then he get's withdrawal quite fast which gives him similar to a migraine...
    Do a little of something that makes you happy every day!


  7. The Following User Says Thank You to Suzi For This Useful Post:


  8. #6
    Heaven_Scent
    Guest
    Thank you for your replies. I am worried about side effects but if it lifts this depression then that's something. I've forgotten what it's like to feel okay. I'll let you know how I get on. This forum has been really helpful; a lot of people just don't understand how crippling it can be at times and it's so hard to explain to those who have never experienced it. Wouldn't wish it on anyone xx

  9. #7
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    102,467
    Glad we've been able to help at all!
    Do a little of something that makes you happy every day!


  10. The Following User Says Thank You to Suzi For This Useful Post:


  11. #8
    Heaven_Scent
    Guest
    Hi thought I'd check in as I haven't been on here for a while. Hope you're all well. I started the venlafaxine last week 37.5mg BD and am due to increase to 75mg BD on Tuesday. Had the usual side effects, dizziness, nausea, headache but this week my mood has dipped and I'm feeling just as bad as before I started on the tablets. Has anyone else had a similar experience? I know it can take a few weeks to kick in but I felt okay last week. Thanks in advance.

  12. #9
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,544
    The first 4-6 weeks can be tough so it's not surprising you're still struggling. And you're not yet on the dose that your dr wants you to be on. Sorry, but all I can say is you need to be patient - there's no quick cure for depression I'm afraid
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

  13. The Following User Says Thank You to Paula For This Useful Post:


  14. #10
    Heaven_Scent
    Guest
    Thank you for your reply Paula. It's taken so long to get to this point I guess I'm just scared of not getting better.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •